News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Persistent facial dermatitis


 Bounceback - Sat Jan 06, 2007 3:38 am

User avatar Age: 21
Male

Over the past six months I have suffered from what appears to be seborrheic dermatitis. Initially it was infrequent and was concentrated under and between my eyebrows. However, this has since subsided and I now suffer from more frequent yet similar red patches around the edges of my nose and on my cheek ([img]please see the picture below[/img]).

During flare ups these patches are very visible and embarrassing. I try to control the flare ups with over the counter corticosteroid (clobetasol propionate 0.05% w/w). However, this has failed to rid me of the problem and every two weeks another flare up occurs. I am conscious of the side effects of corticosteroids (i.e. skin thinning) and have discontinued its use and am desperate to seek another form of treatment. What would you recommend as the best course of action?

Thanks in advance for your kind assistance.
 Dr. Chan Lowe - Tue Feb 20, 2007 4:51 pm

User avatar Your initial symptoms seem to be quite consistent with Seb. derm. The new rash that you are having along your nasal folds may still be seb. derm. or may be a different condition, such as eczema. Typically, seb. derm is quite sensitive to corticosteroids. Clobetazole is quite a potent steroid and should have done the trick.

In general, I recommend against using any steroid other than a mild steroid (such as hydrocortisone) on the face due to the side effects you point out. Seb. derm. is also typically responsive to dandruff type shampoos (dandruff is basically seb. dermatitis of the scalp). You can use your preferred brand and wash your face with the shampoo daily as well. This may help.

I would recommend that you be evaluated by your doctor for this. There are a few other conditions that can cause irritated skin along the cheeks, such as rosacia and even steroid overuse that should be checked for. If your primary doctor is unable to diagnose you, a dermatologist is your next step.

Hope this helps, and sorry for the delay in answering.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here